MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367015
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment.When removing the balloon protector, the transportation wire/stylet was found kinked and punctured the physicians glove, which cause bleeding on physicians finger.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The complaint device was returned separately with the transportation wire and the protector.The technical investigation of the returned product revealed that the complaint instrument is undamaged beside of a slight kink in the hypotube.The protector is a little damaged at its distal end.On the transportation wire, no scaling or foreign material could be found, the reported kink of the transportation wire could not be confirmed.The returned transportation wire could be inserted and removed without any resistance and a reference transportation wire could be inserted and removed without any resistance as well.The distal end of the transportation wire is no longer in specification as it has been bent open during the attempt of removal.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.The issues in removing the transportation wire could not be reproduced.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PANTERA LEO 2.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10737627
Report Number1028232-2020-04640
Device Sequence Number17014952
Product Code LOX
UDI-Device Identifier07640130415737
UDI-Public07640130415737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number367015
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05201926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1